Why do I have a pain in my lower abdomin?
I am 21 years old and a stay at home mom. I got the mirena birth control after I had my baby and every so often I get a really sharp pain in my abdomin. I have went to the doctor's and got my IUD checked but they saw nothing wrong and yet th pain is persistant. Should I get my IUD taken out and choose another birth control?
Pain or discomfort in the lower abdomen is quite common after insertion of an IUD. However, this pain usually just lasts a few days to weeks and then goes away. Although you do not say exactly when you had the IUD put it, it would be uncommon to continue to have pain for long after IUD placement. Therefore, it is worth seeing your OB GYN physician again to discuss your pain and to have a good physical examination, as there are several things that could be going on. In addition to re-verifying the IUD position, it will be important to rule out infections. Several sexually transmitted infections, such as chlamydia and gonorrhea, can cause abdominal pain, sometimes also with urinary burning, fever, and discharge. These infections can be ruled out with simple laboratory tests your doctor can perform. Sometimes, pain in the lower abdomen can be unrelated to the reproductive organs. For example, constipation is a very common problem that can lead to a sensation of abdominal fullness and twinges of pain. Additionally, sometimes muscle strain from lifting and carrying a child can cause this sort of pain. Start by setting up an appointment with your OB GYN doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.